Texas, 2003

Hail and Damaging Winds in Texas, June 11, 2003

June 11, 2003 · NWS FWD · 22 events in 17 counties and zones

18 thunderstorm wind, 2 hail, 2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$630,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 11, 5:25 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 11, 5:25 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT WED JUN 11 2003

...AVIATION DISCUSSION...
COMPLICATED AVIATION FORECAST UNFOLDING FOR THIS EVENING...AS SVR
TSRA CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS. WILL NOT MAKE
ANY MAJOR CHANGES TO CURRENT TAF PACKAGE...WITH STORMS POSSIBLY
AFFECTING BOTH DFW AND WACO AREA AIRPORTS AFTER 12/02Z. MAIN SEVERE
WEATHER THREATS THIS EVENING WILL BE LARGE HAIL AND STRONG
DOWNBURSTS WINDS. AWW PRODUCTS WILL BE ISSUED IF NECESSARY. WILL
DIMINISH TSRA CHANCES BETWEEN 12/06Z-12/10Z...WITH A RETURN TO
STRONGER SOUTH FLOW AND SCT DECK AROUND 5 KFT BY LATE MORNING.

65/DD

...PREVIOUS PUBLIC DISCUSSION...
TO CONFUSE THE AFTERNOON PACKAGE...18Z SOUNDING HAS STRENGTHENED THE
18Z CAP AT 850 MB...AND LOW AND MID LEVEL WINDS HAVE DROPPED TO 15
TO 20 KT.  CAPES AND INSTABILITIES REMAIN VERY HIGH...SO STILL THINK
STORMS WILL DEVELOP...BUT MAYBE NOT AS WIDESPREAD AS PREVIOUSLY
THOUGHT.  WILL LEAVE IN LOCALLY HEAVY RAIN AS STORM MOVEMENT WILL
NOT BE OVER 15-20 KTS DUE TO THESE WEAK WIND FIELDS.  BEST CHANCE OF
RAIN NOW LOOKS LIKE IT MAY BE THURSDAY NIGHT AND EARLY FRIDAY AS
STRONGER SHORTWAVE MOVES EASTWARD ACROSS SOUTHERN OKLAHOMA.   VERY
MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH TEXAS WITH SFC
DEWPOINTS IN THE LOW TO MID 70S CONTINUING FOR THE NEXT SEVERAL
DAYS.

FCSTID =   59
DFW   76  93  76  93 /  40  30  40  30
ACT   76  93  76  94 /  20  30  20  30
PRX   72  90  71  90 /  50  40  50  30
DTO   73  92  72  92 /  50  30  40  30
TKI   73  91  72  92 /  50  30  40  30
DAL   75  93  74  93 /  40  30  40  30
TRL   74  91  73  93 /  40  30  40  30
CRS   75  93  74  94 /  30  30  30  30
TPL   76  94  75  95 /  20  30  20  30

.FWD...NONE.
Hazardous weather outlook, Jun 11, 2:45 PM CST, 4 hours 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTH TEXAS
TONIGHT...WITH THE BEST CHANCES GENERALLY NORTH OF INTERSTATE 20.
THE MAIN THREAT WILL BE FROM LARGE HAIL...AND DAMAGING WINDS. THERE
IS ALSO THE THREAT OF AN ISOLATED TORNADO DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...

PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY
AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING WEST OF A
LAMPASAS...GAINESVILLE LINE...AND IN THE REMAINDER OF THE REGION
LATER TONIGHT.

42

The radar

The Dallas/Ft Worth radar (KFWS), 128 km away, was scanning. The volume nearest the first event began at 01:24 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 2 hail, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Young

When
June 11, 7:23 PM CST
Where
Young County, 2 mi N of Newcastle
Measured
52 kt (60 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
33.450, -96.417

Hail, Jack

When
June 11, 7:52 PM CST
Where
Jack County, Bryson
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.583, -96.317

Thunderstorm Wind, Jack

When
June 11, 8:20 PM CST
Where
Jack County, Jacksboro
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.950, -96.717

Four large trees were blown down and the roof of a hotel was damaged by high winds.

Thunderstorm Wind, Palo Pinto

When
June 11, 8:25 PM CST
Where
Palo Pinto County, Mineral Wells
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
32.750, -97.350

Trees and power lines were blown down by high winds.

Thunderstorm Wind, Jack

When
June 11, 8:40 PM CST
Where
Jack County, 8 mi E of Jacksboro
Measured
61 kt (70 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.233, -98.750

Thunderstorm Wind, Wise

When
June 11, 8:49 PM CST
Where
Wise County, Chico
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
33.167, -98.383

Power lines were blown down by high winds.

Thunderstorm Wind, Parker

When
June 11, 9:05 PM CST
Where
Parker County, Springtown
Measured
52 kt (60 mph) estimated sustained
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
32.800, -98.100

Numerous downed power lines, utility poles, and large tree limbs.

Thunderstorm Wind, Wise

When
June 11, 9:11 PM CST
Where
Wise County, 5 mi N of Decatur
Measured
61 kt (70 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
33.150, -96.833

Outbuildings destroyed by high winds.

Thunderstorm Wind, Tarrant

When
June 11, 9:20 PM CST
Where
Tarrant County, Ft Worth
Measured
52 kt (60 mph) estimated sustained
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.500, -97.800

An 8 inch diameter tree was blown down on North Beach Street in North Ft Worth.

Thunderstorm Wind, Hood

When
June 11, 9:40 PM CST
Where
Hood County, 3 mi N of Granbury
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.217, -98.167

Large tree limbs were broken by high winds.

Thunderstorm Wind, Denton

When
June 11, 9:41 PM CST
Where
Denton County, 2 mi SW of Lewisville
Measured
52 kt (60 mph) estimated sustained
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
33.217, -98.033

Roof damage was reported by a spotter. A home under construction had the second story blown off by high winds.

Thunderstorm Wind, Dallas

When
June 11, 9:52 PM CST
Where
Dallas County, Richardson
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
33.583, -96.183

Power lines were blown down on the south side of Plano near the Richardson city limits.

Thunderstorm Wind, Hamilton

When
June 11, 9:53 PM CST
Where
Hamilton County, 12 mi N of Hamilton
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
33.300, -97.817

A 40 foot porch was blown off a home on FM 219.

Thunderstorm Wind, Collin

When
June 11, 9:55 PM CST
Where
Collin County, Frisco
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
31.867, -98.117

Power lines were blown down by high winds.

Hail, Grayson

When
June 11, 9:59 PM CST
Where
Grayson County, Sherman
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.967, -97.683

Lightning, Tarrant

When
June 11, 10:00 PM CST
Where
Tarrant County, Haltom City
Property damage
$60,000
Reported by
NEWSPAPER
Coordinates
33.300, -97.600

A lightning started fire destroyed a house.

Thunderstorm Wind, Bosque

When
June 11, 10:30 PM CST
Where
Bosque County, Clifton
Measured
52 kt (60 mph) estimated sustained
Reported by
NEWSPAPER
Coordinates
31.650, -97.317

Two large trees were blown down by high winds.

Thunderstorm Wind, McLennan

When
June 11, 10:45 PM CST
Where
McLennan County, China Spg
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.633, -96.567

Trees were blown down by high winds.

Thunderstorm Wind, Grayson

When
June 11, 10:47 PM CST
Where
Grayson County, Bells
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

High winds damaged a mobile home roof and blew trees down.

Thunderstorm Wind, Kaufman

When
June 11, 10:50 PM CST
Where
Kaufman County, Kaufman
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

A tree was blown down by high winds.

Thunderstorm Wind, Fannin

When
June 11, 11:00 PM CST
Where
Fannin County, Bonham
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.050, -97.017

Unknown wind damage was reported by law enforcement.

Lightning, Hill

When
June 11, 11:30 PM CST
Where
Hill County, Hillsboro
Property damage
$500,000
Reported by
NEWSPAPER
Coordinates
31.783, -97.583

A lightning started fire destroyed a church.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363895, 5363896, 5363910, 5363897, 5363898, 5363899, 5363900, 5363908, 5363894, 5364740, 5363901, 5363907, 5363902, 5363905, 5363903, 5363911, 5363909, 5363906, 5364806, 5365099, 5363904, 5363912.